I'm 15 and almost 5"1. I've been taking inhaled steroids since the beginning of puberty (because of asthma) and I haven't grown anything in around a year. Is it medically possible for me to grow anymore even if I take HGH supplements? Please answer my question I'm too embarrassed to ask my doctor and I'm always depressed and somewhat suicidal because I don't want to be this short my whole life. Thankyou
This is a very serious concern, one that should be respected by everyone involved including your parents and your doctors. Don’t let anyone tell you that your concern is nothing to worry about. We don’t get to choose the things we worry about. Those worries choose us and it is then up to us and those who care about us to work together to address your worries –to help you deal with them and overcome them.
Equally serious, or even more so, is your being depressed and having suicidal thoughts. Not one more day should pass without your sharing both issues, the depression and your concern about your height. No one should ever keep such thoughts to him or her self.
Many factors are involved in determining a person’s height when he/she reaches adulthood and unlikely to have any more growth. These include the height of one’s parents, one’s own genetic make-up, hormonal diseases, chronic diseases of any type such as cystic fibrosis and drugs given for the treatment of a chronic disease. The effect of inhaled steroids on growth is usually minimal if any but can vary from one person to another.
Growth curves also vary among families and individuals within a family. For example, my amount and rapidity of growth occurred late in adolescence. I, myself was 5’2” in height at age 15 and my adult height turned out to be almost 5’10”, significantly taller than both my parents.
You are still too young to speculate on what your final height will be but you are at exactly the right age for, 1) doctors to determine if you might benefit from HGH and, 2) at exactly the right age to begin therapy if indicated. This is the time for you to take action and this is the period in your life when that action is likely to pay off.
I urge you to, first, not give in to any impulse to harm yourself. Think about this. Suicide is a final solution to a temporary problem. Life, whatever a person’s height is too good, too valuable to do anything that would waste it.
You must muster up your courage to discuss both matters, height and depression, with your doctor, without further delay. You should also discuss the importance of this with your parents. Both parents and your doctor should take this seriously. There are doctors who specialize in growth disorders in Growth Disorder Clinics (and yours may not even be a disorder) and the best thing that could happen would be for your doctor to arrange for you to be seen by one of these specialists. Such clinics are mostly found at University Medical Centers.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.